Two Holyoke police officers and two first responders have been hospitalized after being exposed to the dangerous opioid fentanyl.
According to a report sent by Holyoke Captain Kevin Cavagnac, those officers and ambulance personnel responded to a drug overdose on Linden and Sargeant Street around 8:15 p.m.
We're told all four experienced symptoms of being exposed to fentanyl and were admitted to the emergency room at Holyoke Medical Center.
Captain Cavagnac told Western Mass News the hospital was placed on lock down for a short period of time to prevent cross contamination.
Fentenayl is considered to be 50 to 100 times more potent than morphine, and 30 to 50 times more potent than heroin. It typically requires two dosed of Narcan, the heroin reversal drug, according to the DEA.
The DEA said it could only take 2-3 milligrams of fentanyl to induce respiratory depression, arrest, and possibly death.
Holyoke Police Lt. Cruz noted the man who overdosed was taken to Holyoke Medical Center as well and they were revived at the scene.
Officials say the two EMTs have been released from the hospital.
No word on the conditions of the man and police officers at this time.
A Hazmat team along with Holyoke police and fire crews remain at the scene.
For more information on how first responders can be exposed to fentanyl, visit the link here.
Western Mass News will continue to follow this story both on-air and online.
Copyright 2018 Western Mass News (Meredith Corporation). All rights reserved.